Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 234, NWS Mobile, AL

August 21, 2005George County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2005, 5:47 PM CDT for George County, Perry County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2005, 5:47 PM CDT (22:47 UTC)
Expired
Aug 21, 2005, 6:30 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties George County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 212247
SVRMOB
MSC039-111-212330-
/O.NEW.KMOB.SV.W.0234.050821T2247Z-050821T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
547 PM CDT SUN AUG 21 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 630 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AVENT STATION...OR ABOUT 13
  MILES WEST OF LUCEDALE...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3094 8875 3102 8877 3101 8888 3093 8886

$$
1 follow-up statement
000 
WWUS54 KMOB 212310
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT SUN AUG 21 2005

MSC111-212317-
/O.CAN.KMOB.SV.W.0234.000000T0000Z-050821T2330Z/
PERRY MS-
607 PM CDT SUN AUG 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...

LAT...LON 3085 8867 3093 8869 3092 8880 3084 8878

$$

MSC039-212330-
/O.CON.KMOB.SV.W.0234.000000T0000Z-050821T2330Z/
GEORGE MS-
607 PM CDT SUN AUG 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
CENTRAL GEORGE COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH OVER CENTRAL GEORGE COUNTY JUST EAST OF BENNDALE.  
LITTLE MOVEMENT WAS DETECTED. 


LAT...LON 3085 8867 3093 8869 3092 8880 3084 8878

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:31 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 21, 3:31 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT SUN AUG 21 2005

.SYNOPSIS....(NEXT 3 DAYS)...CURRENTLY REGION IS STILL UNDER
INFLUENCE OF DEEPLY REFLECTED ANTICYCLONE. HOWEVER AT THE SFC...
COLD FRONT IS OBSERVED TO BE MOVING INTO TN VLY THIS AND IS
PRECEDED BY A NOTABLE SFC PRES TROF THAT EXTENDS FROM EASTERN
SEABOARD SWWD INTO THE NRN GLFMEX. AS A RESULT...BOUNDARY LAYER
WINDS HAVE TURNED MOSTLY NLY AND SEA-BREEZE IS BEING HELD INTACT
ALONG COASTAL ZONES ATTM WITH SFC TEMPS CURRENTLY IN THE MID 90S.

MODEL CONSENSUS IS THAT DEEPLY REFLECTED ANTICYCLONE WILL BREAK DOWN
OVER REGION AS UPPER TROUGH MOVES FROM OHVLY TO E COAST BY MIDDAY
TUESDAY.  NET EFFECT WILL BE TO FLATTEN OUT AFOREMENTIONED SYNOP
FEATURE AND CAUSE 500 HPA HGTS TO FALL 30 M.  THIS SHOULD END HEAT
ADVY CONDITIONS AS A TRAILING COLD FRONT (IF YOU CALL IT THAT) MOVES
INTO SRN ALABAMA MONDAY AFTERNOON. COLD FRONT WILL THEN HAVE
A QUICK DEATH AS HIGH SUN ANGLES WARM THE COOLER AND DRIER SIDE OF
THE FRONT AND RAPID MODIFICATION OCCURS TOMORROW. DRIER AIR WILL
INVADE OUR REGION LIKELY ONLY BY VIRTUE OF MIXING FROM HIGHER
LEVELS. NOT REALLY EXCITED ABOUT APPRECIABLE INCREASE IN POPS EITHER
ON MONDAY BECAUSE NLY WINDS PRECEDED COLD FRONT ARRIVAL.  THIS WILL
LIMIT LOW-LEVEL WIND CONVERGENCE AND MOIST FLUX CONVERGENCE.

/23 MEDLIN

&&

.SHORT TERM...(TONIGHT AND MONDAY)...CURRENT SEA-BREEZE CIRCULATION
HAS INITIATED VERY STRONG TSTMS (SOME POSSIBLY PRODUCING WET
MICROBURSTS) THAT ARE IN PROGRESS IN HIGH SBCAPE (>3500 J KG-1)
ENVIRONMENT.  EXPECT INSTABILITY TO BE RELIEVED FARTHER INLAND THIS
EVENING AS TSTM OUTFLOWS INITIATE MORE DEEP CONVECTION.  STORMS ARE
BEING STEERED AROUND ANTICYCLONE AND WILL ARRIVE IN OUR INLAND
COUNTIES FROM THE NORTHEAST...MOVING OFF TO THE SOUTHWEST <10 KT.
EXPECT FREQUENT LIGHTNING REMAINDER OF THIS EVENING WITH THESE
STORMS...VERY HEAVY RAIN AND CONTINUED THREAT OF WIND GUSTS AS HIGH
AS 50 MPH.  A CONSIDERABLE DECREASE IN STORM COVERAGE AND INTENSITY
WILL BE NOTED AFTER 9 PM CDT THIS EVENING.  THIS WILL LEAVE PATCHY
FOG IN AREAS THAT RECEIVED RAIN.

FOR MONDAY...OPTED NOT TO ISSUE HEAT ADVY BECAUSE HEAT INDICES WILL
NOT MAKE IT TO 107 F LEVEL FOR MORE THAN THREE HOURS. IT WAS
CLOSE...BUT UNLIKE TODAY...IT SHOULD BE A SHADE COOLER AND THAT IS
ALL IT TAKES TO PRECLUDE THE ISSUANCE. NONETHELESS...HEAT INDICES
WILL ONCE AGAIN RANGE BETWEEN 103-108F. BE CAREFUL  SCT TO NUMEROUS
SHOWERS AND TSTMS SHOULD BRING EARLY RELIEF TO MANY AREAS TOMORROW
ANYWAY.  ONCE AGAIN...A GOOD CHANCE THAT STORMS WILL PRODUCE STRONG
WIND GUSTS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...AS COLD FRONT MODIFIES
THROUGH TUESDAY SOMEWHERE OVER SRN ALABAMA...REGION COMES UNDER
INFLUENCE OF ANTICYCLONE BUILDING EWD FROM SRN PLAINS. THIS WAS
SIMILAR TO YESTERDAYS SOLUTION. WE WILL RETURN TO PCDY CONDITIONS
WITH ISOLD-SCT TSTM CHANCE EACH DAY AS THE  RIDGE SPRAWLS OVER
REGION THROUGH EARLY NEXT WEEKEND.  GFS AND ECMWF HAVE BOTH RESOLVED
SFC LOW OVER FL PENINSULA ON FRIDAY AND MOVE IT INTO ERN GLFMEX ON
SUN.

/23 MEDLIN

&&

.MARINE...WEAK HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL
GRADUALLY BE REPLACED BY A WEAK TROF TONIGHT...WHICH WILL REMAIN THE
PRIMARY SFC FEATURE AFFECTING THE MARINE AREA THROUGH MUCH OF THE
UPCOMING WEEK AS IT BECOMES STATIONARY JUST NORTH OF THE COASTAL
WATERS. A GENERALLY WEAK WIND FLOW PATTERN WILL PERSIST OVER THE
COASTAL WATERS...WITH AN OFFSHORE COMPONENT DURING THE OVERNIGHT
HOURS AND AN ONSHORE COMPONENT...ESPECIALLY NEAR SHORE...IN THE
AFTERNOON HOURS. LITTLE CHANGE IN SEAS THROUGH THE PERIOD.

12/SHEPHERD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  95  77  93 /  40  60  30  50
PENSACOLA   79  94  79  92 /  30  60  30  50
DESTIN      80  93  80  91 /  30  50  40  50
EVERGREEN   74  93  74  91 /  30  50  40  60
WAYNESBORO  75  94  75  93 /  40  50  40  60
CAMDEN      75  94  75  93 /  30  50  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY THROUGH 5PM CDT TODAY ALZ051>ALZ064.
FL...HEAT ADVISORY THROUGH 5PM CDT TODAY FLZ001>006.
MS...HEAT ADVISORY THROUGH 5PM CDT TODAY MSZ067-075-076-078-079.

&&
Hazardous weather outlook, Aug 21, 6:00 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN AUG 21 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THIS
EVENING. WHILE FEW ARE EXPECTED TO BECOME STRONG...AN ISOLATED
THUNDERSTORM MAIN CONTAIN WINDS GUSTING TO 60 MPH....AND POSSIBLE
SMALL HAIL. ALSO...THE HIGH HUMIDITIES AND VERY WARM TEMPERATURES
WILL ALLOW HEAT INDICES TO RISE INTO THE 105 TO 110 DEGREE RANGE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HIGH AFTERNOON HEAT INDICES ARE EXPECTED AGAIN ON MONDAY...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE
NECESSARY THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 21, 2:45 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN AUG 21 2005

FLZ002-212100-
COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...PENSACOLA...
245 PM CDT SUN AUG 21 2005

...A STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER ESCAMBIA COUNTY...

AT 243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRENT...AND ANOTHER JUST SOUTH OF BEULAH.
THESE STORMS WERE NEARLY STATIONARY...OR MOVING JUST SLIGHTLY TOWARD
THE WEST OR SOUTHWEST AT 5 MPH OR LESS.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GOULDING...EAST PENSACOLA HEIGHTS...BROWNSVILLE...WEST PENSACOLA AND
MYRTLE GROVE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS DANGEROUS FREQUENT CLOUD TO
GROUND LIGHTNING... AND WIND GUSTS UP TO AROUND 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

IF YOU CAN HEAR THE THUNDER...YOU ARE IN THE DANGER ZONE OF GETTING
STRUCK BY LIGHTNING. GET INDOORS OR IN AN AUTOMOBILE TO AVOID DEADLY
LIGHTNING STRIKES.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Aug 21, 3:40 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SUN AUG 21 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-220245-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
340 PM CDT SUN AUG 21 2005

...AFTERNOON HEAT INDICES EXPECTED TO RISE TO AROUND 105 DEGREES
MONDAY AFTERNOON...

A WEAK TROUGH OF LOW PRESSURE HAS DRIFTED INTO THE SOUTHEASTERN
UNITED STATES FROM THE NORTH...BRINGING A SLIGHTLY DRIER AIRMASS IN
THE LOWER LEVELS OF THE ATMOSPHERE INTO THE REGION.  IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE HOWEVER...HIGH PRESSURE REMAINS IN
CONTROL.  THIS HIGH PRESSURE ALOFT...COMBINED WITH A SLIGHTLY
DRIER NORTHERLY WIND FLOW IN THE LOWER LEVELS BEHIND THE TROUGH...
WILL CONTINUE TO RESULT IN HOT AFTERNOON TEMPERATURES OVER THE REGION
THROUGH MONDAY.  THE SLIGHTLY LOWER DEWPOINTS AND RELATIVE HUMIDITIES
EXPECTED ON MONDAY SHOULD KEEP AFTERNOON HEAT INDICES A LITTLE LOWER
THAN THE PAST FEW DAYS...WITH MOST LOCATIONS PEAKING AT AROUND 105
DEGREES MONDAY AFTERNOON...BUT A THREE HOUR DURATION OF 107 DEGREES
OR HIGHER IS NOT EXPECTED.  AFTERNOON MAXIMUM TEMPERATURES ARE ALSO
EXPECTED TO BE SEVERAL DEGREES COOLER MONDAY AFTERNOON THAN THOSE
THAT OCCURRED OVER THE WEEKEND.  AS A RESULT...THE HEAT ADVISORY WILL
NOT BE EXTENDED INTO MONDAY.

THIS SAID...IT IS AUGUST...AND HOT CONDITIONS WILL STILL BE
PREVALENT...WITH AFTERNOON TEMPERATURES REACHING THE LOW TO MID 90S
AT MOST LOCATIONS.  EVERYONE SHOULD CONTINUE WITH THEIR HOT WEATHER
PRECAUTIONS.  TRY TO SPEND MORE TIME IN AIR-CONDITIONED PLACES.
STRENUOUS ACTIVITIES SHOULD BE REDUCED...ELIMINATED OR RESCHEDULED TO
THE COOLER TIME OF THE DAY.  IF AIR CONDITIONING IS NOT AVAILABLE...
STAY ON THE LOWEST FLOOR...OUT OF THE SUNSHINE.  REMEMBER...WHILE
ELECTRIC FANS DO NOT ACTUALLY COOL THE AIR...THEY DO HELP SWEAT TO
EVAPORATE...WHICH COOLS YOUR BODY.

WATER IS THE SAFEST LIQUID TO DRINK DURING PERIODS OF EXTREME HEAT.
ONE SHOULD AVOID DRINKS WITH ALCOHOL OR CAFFEINE IN THEM.  WHILE
THESE DRINKS CAN MAKE YOU FEEL BETTER BRIEFLY...THEY ACTUALLY WORSEN
THE EFFECTS OF HEAT ON YOUR BODY.

NEVER LEAVE A PERSON OR AN ANIMAL IN A VEHICLE WITH THE WINDOWS UP
WITH NO AIR CONDITIONING.  TEMPERATURES INSIDE THE VEHICLE CAN REACH
OVER 150 DEGREES VERY QUICKLY...AND CAN RESULT IN HEAT STROKE AND/OR
DEATH.
Special weather statement, Aug 21, 4:21 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SUN AUG 21 2005

ALZ062-064-212145-
UPPER BALDWIN-LOWER BALDWIN-
421 PM CDT SUN AUG 21 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF STEELWOOD...AND MOVING WEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROSINTON...STEELWOOD AND STAPLETON THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 21, 4:37 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT SUN AUG 21 2005

MSZ078-212200-
STONE-
437 PM CDT SUN AUG 21 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...

AT 435 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHWESTERN STONE COUNTY...AND MOVING
NORTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT NORTHWESTERN STONE COUNTY THROUGH 500
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 21, 5:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CDT SUN AUG 21 2005

ALZ061-063-212245-
LOWER MOBILE-UPPER MOBILE-
511 PM CDT SUN AUG 21 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 506 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FOREST HILL...AND MOVING WEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AIRPORT AND
UNIVERSITY BOULEVARDS...UNIVERSITY OF SOUTH ALABAMA...MAGNOLIA GROVE
GOLF COURSE...COTTAGE HILL PARK AND LOTT AND COLEMAN DAIRY ROADS
THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 21, 5:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT SUN AUG 21 2005

MSZ075-078-212245-
STONE-PERRY-
INCLUDING THE CITIES OF...WIGGINS...
519 PM CDT SUN AUG 21 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER STONE AND PERRY
COUNTIES...

AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER SOUTHERN PERRY COUNTY STRETCHING SOUTH
OVER EASTERN SECTIONS OF STONE COUNTY...MOVING WEST AT 5 MPH.

THUNDERSTORMS WILL BE AFFECTING WHITES CROSSING AND PERKINSTON
THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.